Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 21, 2006, 6:41 PM MDT for Cheyenne County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 6:41 PM MDT (00:41 UTC)
- Expired
- Jun 21, 2006, 7:28 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 67 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:05 PM MDT | TORNADO | 10 N Cheyenne Wells, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 220041 TORGLD COC017-220145- /O.NEW.KGLD.TO.W.0017.060622T0041Z-060622T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 745 PM MDT * AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME NORTH CENTRAL CHEYENNE COUNTY...OR ABOUT 21 MILES SOUTH OF BURLINGTON...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHERN CHEYENNE COUNTY AT 700 PM MDT RURAL NORTHEASTERN CHEYENNE COUNTY AT 710 PM MDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3908 10239 3903 10247 3881 10228 3902 10205 $$ MCGUIRE
2 follow-up statements
000 WWUS53 KGLD 220120 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 720 PM MDT WED JUN 21 2006 COC017-220145- /O.CON.KGLD.TO.W.0017.000000T0000Z-060622T0145Z/ CHEYENNE CO- 720 PM MDT WED JUN 21 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF FIRSTVIEW...OR ABOUT 26 MILES SOUTH OF BURLINGTON...MOVING SOUTH AT 5 MPH. THE TORNADO WILL BE NEAR... CHEYENNE WELLS AND FIRSTVIEW BY 745 PM MDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3903 10236 3902 10254 3876 10254 3877 10224 $$ MCGUIRE
000 WWUS53 KGLD 220128 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 729 PM MDT WED JUN 21 2006 COC017-220139- /O.CAN.KGLD.TO.W.0017.000000T0000Z-060622T0145Z/ CHEYENNE CO- 729 PM MDT WED JUN 21 2006 ...THE TORNADO WARNING FOR CENTRAL CHEYENNE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3903 10236 3902 10254 3876 10254 3877 10224 $$ MCGUIRE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 21, 3:11 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 3:11 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 311 PM MDT WED JUN 21 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL CONTINUE TO BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SECONDARY PROBLEM WILL BE HIGH TEMPERATURES...ESPECIALLY TOMORROW. SATELLITE CONTINUING TO SHOW AN ACTIVE AND PROGRESSIVE FLOW FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. MEAN UPPER TROUGH STILL TO OUR WEST. SEVERAL SHORTWAVES EMBEDDED IN THIS FLOW. ONE...WHICH COULD BE LEFT OVER CIRCULATION FROM LAST NIGHT...IS OVER SOUTHEAST COLORADO WITH AN EXTENSION OF THE TROUGH TO THE NORTH. THERE IS ANOTHER NEAR THE FOUR CORNERS AREA. THE STRONGEST ONE LOOKS TO BE APPROACHING FROM THE NORTHWEST PORTION OF THE COUNTRY. MAIN FRONT LOOKS TO HAVE PUSHED FURTHER SOUTH WITH LOW LEVEL UPSLOPE IN PLACE OVER THE FORECAST AREA. AT JET LEVEL...MODELS INITIALIZED FINE. AT MID LEVELS...BASED ON SATELLITE MODELS HAVE CAPTURED THE SHORTWAVE TROUGH DETAILS WELL. BASED ON UPPER AIR ANALYSIS...THE MODELS ARE ALSO CLOSE WITH THE GFS DOING SLIGHTLY BETTER THAN THE OTHER MODELS. IT ESPECIALLY IS DOING WELL WITH THE SHORTWAVES IN QUESTION. MODELS TENDED TO BE A LITTLE DRY WITH THE GFS CLOSER. AT LOW LEVELS...THE UKMET DID BEST ON THE TEMPERATURES FOLLOWED BY THE GFS. MODELS WERE CLOSE ON THE WIND FIELD WITH THE GFS/WRF-NAM ABOUT THE SAME. WILL BE GOING WITH A BLEND OF THE MODELS. TONIGHT...RIGHT REAR QUADRANT OF NORTHERN JET STAYS OVER THE FORECAST AREA...ESPECIALLY NORTHERN SECTIONS...THROUGH THE ENTIRE NIGHT. CONVECTION HAS STARTED FROM THE WEST BUT STORM MOTIONS ARE SLOW. AN OUTFLOW FROM CONVECTION OVER NEBRASKA HAS PUSHED INTO THE NORTHEAST PORTION OF THE FORECAST AREA. MODELS CONTINUE TO INDICATE THAT THE ENTIRE FORECAST AREA WILL GET SOMETHING WITH THE SOUTHERN HALF SEEING THE MOST. WILL LAY OUT THE POPS THAT WAY. THURSDAY/THURSDAY NIGHT...RIGHT REAR QUADRANT STAYS OVER THE EASTERN PORTION OF THE FORECAST AREA IN THE MORNING. ALL MODELS SHOWING ONGOING AND ACTUALLY EXPANDING PRECIPITATION DURING THE DAY... ESPECIALLY IN THE MORNING. JUST GOING BY THE RUC13 WOULD SAY THERE IS MORE PRECIPITATION COVERAGE ON THIS DAY THAN TONIGHT. MID AND UPPER LEVEL LIFT...PROBABLY FROM NORTHERN GREAT BASIN SYSTEM...WOULD SUPPORT THIS AS WELL. THEN THERE MAY BE SOME REDEVELOPMENT IN THE WEST IN THE AFTERNOON. SO SLIGHT CHANCE TO CHANCE WILL BE MENTIONED ALL DAY. WITH CLOUDS...PRECIPITATION...AND UPSLOPE WINDS...WILL TEND TOWARD THE COOLER GUIDANCE. RIGHT REAR QUADRANT OF THE JET AFFECTS THE SOUTHEAST HALF OF THE FORECASET AREA DURING THE NIGHT. CURRENT PRECIPITATION FORECAST FOR THE NIGHT IS MATCHING NEW GUIDANCE VERY WELL...AND DO NOT PLAN ON CHANGING AT ALL. FRIDAY/FRIDAY NIGHT...WEAK MID AND UPPER LEVEL LIFT COMES IN DURING THE AFTERNOON AND THEN MOVES INTO THE WESTERN HALF OF THE FORECAST AREA. MOISTURE APPEARS TO BE ADEQUATE. WILL HAVE SLIGHT CHANCE IN THE COLORADO COUNTIES IN THE AFTERNOON. THEN WILL HAVE A SLIGHT CHANCE... AT LEAST THROUGH THE CENTRAL PORTION OF THE FORECAST AREA THROUGH THE NIGHT. WILL HAVE SOME SUN...AND WILL WARM IT UP A LITTLE ALTHOUGH NOT MUCH WITH UPSLOPE WINDS AND MOIST GROUND. SATURDAY...BOUNDARY MOVES INTO THE NORTHWEST HALF OF THE FORECAST AREA DURING THE AFTERNOON AND THEN THROUGH THE AREA DURING THE NIGHT. INTERESTINGLY ENOUGH...ALL THE MODELS INDICATE LIFT THROUGH THE MID LEVELS INCREASING...BEGINNING RIGHT AT 12Z...THROUGH THE DAY. IT GIVES ME SOME CONFIDENCE THAT ALL THE MODELS ARE INDICATING THIS BUT ALL NOT PRODUCING PRECIPITATION EXCEPT FOR THE WRF-NAM. WILL PUT SOME LOW CHANCE OF PRECIPITATION OF PRECIPITATION...AND PROBABLY FOR THE DAY. WILL GO NEAR TO SLIGHTLY BELOW GUIDANCE FOR MAXES. FOR SUNDAY THROUGH WEDNESDAY...MODELS REMAIN CONSISTENT AND IN GOOD AGREEMENT BETWEEN EACH OTHER AND PREVIOUS RUNS. SOME DIFFERENCES SHOW UP TOWARD THE END OF PERIOD. HOWEVER...ESSENTIALLY WESTERN RIDGE WILL BUILD AND LEAVE AREA OPEN TO SHORTWAVE TROUGHS MOVING THROUGH IN NORTHWEST FLOW ALOFT. EAST TO SOUTH WINDS WILL KEEP LOW LEVEL MOISTURE IN THE AREA. ALSO BOUNDARIES WILL BE IN AND NEAR THE FORECAST AREA THROUGH THE PERIOD. KEPT SLIGHT CHANCE TO CHANCE POPS IN THROUGH THE ENTIRE TIME. RIGHT NOW THE BEST CHANCE LOOKS TO BE SUNDAY. IT GETS A LITTLE MORE IFFY IN THE MONDAY TO WEDNESDAY TIME FRAME BUT AM LEARY OF THIS FLOW PATTERN. DURING THAT TIME...IT LOOKS LIKE THE WESTERN PORTION WILL HAVE THE BEST CHANCE. WENT PRETTY CLOSE TO GUIDANCE EXCEPT FOR THE END WHERE THE GFS LOOKS TOO COOL BECAUSE OF CONVECTIVE FEEDBACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, Jun 21, 10:48 AM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT WED JUN 21 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1148 AM CDT WED JUN 21 2006 /1048 AM MDT WED JUN 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE TRI-STATE REGION THIS AFTERNOON WHILE A FRONTAL BOUNDARY SLOWLY DRIFTS SOUTHEASTWARD INTO NORTHWESTERN KANSAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO AHEAD OF THIS DISTURBANCE WHILE OTHER ISOLATED STORMS INITIATE ALONG THE FRONTAL BOUNDARY IN NORTHWEST KANSAS. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. DURING THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS WILL ORGANIZE INTO A LARGE CLUSTER...SPREADING EAST AND SOUTHEAST ACROSS PARTS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED. THE HIGHEST THREAT FOR SEVERE STORMS WILL BE SOUTH OF A LINE EXTENDING FROM YUMA COLORADO TO COLBY AND HILL CITY KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO ADVERTISE LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING ACROSS THE TRI-STATE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY. DRIER WEATHER IS EXPECTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/BTS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:11 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 64 min |
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Jun 21, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 61 min |
| Jun 21, 6:37 PM MDT | Tornado Warning | GLD | Yuma | 53 min |
| Jun 21, 7:12 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jun 21, 7:15 PM MDT | Tornado Warning | GLD | Kit Carson | 30 min |
| Jun 21, 7:32 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 21, 7:45 PM MDT | Tornado Warning | GLD | Kit Carson | 60 min |
| Jun 21, 7:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Jun 21, 8:08 PM MDT | Tornado Warning | GLD | Kit Carson | 67 min |
| Jun 21, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 46 min |
| Jun 21, 8:38 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 77 min |
| Jun 21, 8:53 PM MDT | Flash Flood Warning | GLD | Kit Carson | 67 min |
| Jun 21, 10:31 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 35 min |
| Jun 22, 1:14 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 46 min |
| Jun 22, 3:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.